MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 5-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 5-0 S/A P-1 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y490G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? what is meant by sto? the diagnosis and indication for the index surgical procedure? date - time of onset of infection from the surgical procedure? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? were cultures performed? results? lot number? other relevant patient history/concomitant medications? if applicable, will product be returned, return date, tracking information? what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status?.
 
Event or Problem Description
It was reported that the patient underwent carpal tunnel procedure on an unknown date and suture was used.The suture was placed subcuticularly during operation with the knots tied on the outside.Knots were cut post-op 15 days in the clinic.After which, patient developed an infection (staph a) after sto of suture in clinic.Additional information has been requested.

Brand Name
MCRYL UD 18IN 5-0 S/A P-1 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8780642
Report Number2210968-2019-84101
Device Sequence Number1937556
Product Code GAN
UDI-Device Identifier10705031059283
UDI-Public10705031059283
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberY490G
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2019
Initial Report FDA Received Date07/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;